Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/30766
Title: Analytical prediction on deformation characteristics of lapped connections between cold-formed steel Z sections
Authors: Ho, HC
Chung, KF 
Keywords: Beam
Bending
Bolt
Cold-formed steel
Connection
Issue Date: 2006
Publisher: Pergamon Press
Source: Thin-walled structures, 2006, v. 44, no. 1, p. 115-130 How to cite?
Journal: Thin-walled structures 
Abstract: This paper presents an analytical method to predict the deformation characteristics of lapped connections between cold-formed steel Z sections. Based on the test results of typical lap shear tests on bolted fastenings between cold-formed steel strips of various strengths and thicknesses, a normalized bearing deformation curve was established. The curve was then adopted to predict the deformation characteristics of lapped connections between cold-formed steel sections where deformations due to global bending and shear actions as well as local bearing were significantly. The predicted deformation characteristics of a total of 26 lapped Z sections with different section sizes and connection configurations up to failure were then compared with the measured results, and comparison is found to be highly satisfactory. Moreover, an empirical formula was also proposed for the moment rotation relationship of lapped connections at large deformations after failure under combined bending and shear. The proposed method is considered to be very important in assessing the structural behaviour of multi-span purlin systems with lapped Z sections, in particular, in determining the effective flexural rigidities of lapped connections over internal supports. Such design data is essential for the establishment of internal force distribution along the entire lengths of the purlin members. Hence, the co-existing shear forces and moments at the ends of lap of the lapped connections are obtained accurately to check against section failure under combined bending and shear.
URI: http://hdl.handle.net/10397/30766
ISSN: 0263-8231
EISSN: 1879-3223
DOI: 10.1016/j.tws.2005.08.009
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

18
Last Week
0
Last month
0
Citations as of Sep 8, 2017

WEB OF SCIENCETM
Citations

16
Last Week
0
Last month
0
Citations as of Sep 21, 2017

Page view(s)

46
Last Week
4
Last month
Checked on Sep 17, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.